Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Springfield, MO

July 15, 2007Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2007, 4:35 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 4:35 AM CDT (09:35 UTC)
Expired
Jul 15, 2007, 5:30 AM CDT
In force
55 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 150934
SVRSGF
KSC021-037-151030-
/O.NEW.KSGF.SV.W.0166.070715T0935Z-070715T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 530 AM CDT.

* AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BEULAH...OR 6 MILES
  NORTHWEST OF CHEROKEE...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHEROKEE AND WEST MINERAL BY 450 AM CDT.
  SCAMMON...CARONA AND WEIR BY 500 AM CDT.

THE TOWN OF ROSELAND IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3750 9479 3747 9503 3722 9499 3724 9472

$$

TERRY
4 follow-up statements
000 
WWUS53 KSGF 150941
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
441 AM CDT SUN JUL 15 2007

KSC021-037-151030-
/O.CON.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/
CRAWFORD KS-CHEROKEE KS-
441 AM CDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHERN CHEROKEE AND SOUTHERN CRAWFORD COUNTIES...

AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST MINERAL TO 6
MILES NORTH OF WEST MINERAL TO BEULAH...MOVING NORTHEAST AT 10 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GIRARD BY 450 AM CDT.
  CARONA BY 455 AM CDT.
  6 MILES NORTHWEST OF SCAMMON BY 505 AM CDT.
  CHEROKEE BY 515 AM CDT.
  WEIR BY 520 AM CDT.
  PITTSBURG BY 530 AM CDT.

THE TOWNS OF BEULAH...ROSELAND...RINGO...LONE OAK AND CHICOPEE ARE IN
THE PATH OF THESE SEVERE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

LAT...LON 3755 9483 3742 9498 3725 9501 3727 9467
      3744 9469

$$

TERRY
000 
WWUS53 KSGF 151001
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT SUN JUL 15 2007

KSC021-037-151030-
/O.CON.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/
CRAWFORD KS-CHEROKEE KS-
500 AM CDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHWESTERN CHEROKEE AND SOUTH CENTRAL CRAWFORD COUNTIES...

AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERMAN TO BEULAH.
THESE STORMS WERE NEARLY STATIONARY. THESE STORMS ARE CAPABLE OF 
PRODUCING HAIL TO HALF DOLLAR SIZE...AND DAMAGING WINDS IN EXCESS OF 
60 MPH. TORRENTIAL RAINFALL AND LOCALIZED FLOODING WILL ALSO BE 
POSSIBLE.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST MINERAL...CHEROKEE...CARONA AND GIRARD BY 530 AM CDT.


TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

LAT...LON 3755 9482 3732 9507 3710 9506 3716 9480
      3744 9469

$$

TERRY
000 
WWUS53 KSGF 151008
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 AM CDT SUN JUL 15 2007

KSC037-151018-
/O.CAN.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/
CRAWFORD KS-
508 AM CDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

LAT...LON 3734 9483 3732 9507 3710 9506 3716 9480

$$

KSC021-151030-
/O.CON.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/
CHEROKEE KS-
508 AM CDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHWESTERN CHEROKEE COUNTY...

AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST MINERAL TO
SHERMAN...MOVING SOUTH AT 5 MPH. THESE STORMS ARE CAPABLE OF 
PRODUCING HAIL TO HALF DOLLAR SIZE...AND DAMAGING WINDS IN EXCESS OF 
60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEAR COLUMBUS BY 530 AM CDT.

THE TOWNS OF SKIDMORE...HALLOWELL...SHERWIN AND STIPPVILLE ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

LAT...LON 3734 9483 3732 9507 3710 9506 3716 9480

$$

TERRY
000 
WWUS53 KSGF 151021
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 AM CDT SUN JUL 15 2007

KSC021-151031-
/O.EXP.KSGF.SV.W.0166.000000T0000Z-070715T1030Z/
CHEROKEE KS-
521 AM CDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE COUNTY
EXPIRES AT 530 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3734 9483 3732 9507 3710 9506 3716 9480

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 15, 2:45 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT SUN JUL 15 2007

.DISCUSSION...

FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK
AS THE UPPER LEVEL PATTERN UNDERGOES SLIGHT CHANGES.

TODAY AND TONIGHT...A WEAKENING SURFACE FRONT WILL SLOWLY SHIFT
SOUTH ACROSS THE OZARKS. THE ATMOSPHERE WILL BECOME MODERATELY
UNSTABLE WITH MLCAPES LIKELY AT OR ABOVE 2000 J/KG. EXPECT LITTLE IN
THE WAY OF INHIBITION BY THIS AFTERNOON AS SURFACE TEMPERATURES
CLIMB INTO THE UPPER 80S AND LOWER 90S. THEREFORE EXPECT ISOLATED TO
WIDELY SCATTERED STORMS TO DEVELOP ACROSS THE AREA. BEST CHANCE FOR
STORMS APPEARS TO BE FROM SALEM TO AVA WHERE SLIGHTLY BETTER
BOUNDARY LAYER CONVERGENCE WILL BE REALIZED. MAY BE A THREAT FOR AN
ISOLATED MICROBURST WITH A DECENT THETA-E DIFFERENTIAL BETWEEN THE
SURFACE AND 10KFT. MAY SEE A LINGERING STORM THIS EVENING OVER
SOUTHERN MISSOURI...BUT MOST ACTIVITY WILL DIMINISH WITH THE LOSS OF
DAYTIME HEATING.

MONDAY INTO MONDAY NIGHT...HIGHER HEIGHTS WILL BEGIN TO FOLD OVER
INTO CENTRAL MISSOURI. AN UPPER LEVEL SHEAR AXIS WILL ALSO SET UP
FROM EASTERN TEXAS UP TOWARDS LITTLE ROCK. MODELS INDICATE A WEAK
LOW LEVEL CONVERGENCE ZONE SOMEWHERE ALONG OR SOUTH OF INTERSTATE
44. FORECAST SOUNDINGS INDICATE THAT THE AFTERNOON CAP WILL BE
FAIRLY WEAK...ESPECIALLY OVER SOUTH CENTRAL MISSOURI. HAVE THEREFORE
KEPT SLIGHT CHANCE POPS GOING SOUTHEAST OF A SALEM TO BRANSON LINE.
AGAIN ANY STORMS THAT DO DEVELOP WILL DIMINISH IN THE EVENING. 850MB
TEMPERATURES AND THICKNESSES SUPPORT LOW 90S AREAWIDE MONDAY
AFTERNOON.

TUESDAY THROUGH SATURDAY...THE UPPER LEVEL SHEAR AXIS/WEAKNESS WILL
SLOWLY SHIFT SOUTH AND WEST THROUGH THE PERIOD. HIGHER HEIGHTS WILL
CONTINUE TO SLOWLY SHIFT INTO THE REGION. NOT OUT OF THE QUESTION WE
COULD SEE AN AFTERNOON OR EVENING THUNDERSTORM THROUGH MIDWEEK. BEST
CHANCE FOR THIS WILL BE OVER SOUTH CENTRAL MISSOURI CLOSER TO THE
SHEAR AXIS AND WHERE CONVECTIVE INHIBITION WILL LIKELY BE WEAKER.
DAYTIME POPS WERE KEPT IN THE 15 TO 20 PERCENT RANGE THROUGH
THURSDAY. LATEST SUITE OF MEDIUM RANGE MODELS INDICATE 500 MB
HEIGHTS INTO THE LOWER 590DM RANGE LATE THIS WEEK. THIS MAY BRING AN
END TO ANY THUNDERSTORM CHANCES WHATSOEVER. WENT WITH OR SLIGHTLY
BELOW MEX GUIDANCE WITH LOWER OR MIDDLE 90S FOR HIGHS THROUGH THE
WEEK.

SCHAUMANN

&&

.AVIATION...

FOR THE 06Z TAF PACKAGE...TWO FEATURES OF MINOR CONCERN FOR THIS
PACKAGE. THIS FIRST BEING THE PERSISTENT DEVELOPMENT OF ISOLATED
SHRA/TSRA IN EASTERN KANSAS. IF THIS DEVELOPMENT CONTINUES AS IT
MOVES TO THE SOUTH...IT MAY FLIRT WITH JLN IN THE NEXT FEW HOURS.
HAVE INCLUDED VCSH TO ACCOUNT FOR THIS POSSIBILITY. THE SECOND ISSUE
IS WHETHER OR NOT ANOTHER BOUT OF MVFR FOG IS IN THE OFFING AROUND
SUNRISE. GETTING MIXED SIGNALS FROM OBSERVATIONS AND MODEL OUTPUT.
PERSISTENCE SUGGESTS AN HOUR OR TWO SHOULD OCCUR...HOWEVER THE 00Z
SOUNDING IS A BIT DRIER THAN THE THE PAST FEW NIGHTS AND CROSSOVER
TEMPS ARE THE LOWER 60S. AT THIS POINT HAVE ONLY INCLUDED 6SM FOR
JLN AND SGF AROUND SUNRISE AND WILL ALLOW THE NIGHT SHIFT TO MONITOR
TRENDS. FOR SUNDAY...VFR WILL BE THE RULE WITH AN OUTSIDE SHOT AT AN
ISOLATED SHRA/TSRA DURING THE AFTERNOON AND EARLY EVENING.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 14, 8:00 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT SAT JUL 14 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  SCATTERED THUNDERSTORMS DEVELOPING ALONG A WEAK FRONT ACROSS
  NORTHERN MISSOURI WILL SLOWLY MOVE SOUTHWARD THIS EVENING. A
  DECREASE IN COVERAGE AND INTENSITY IS EXPECTED AFTER SUNSET...
  HOWEVER A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
  CENTRAL MISSOURI...MAINLY AFTER MIDNIGHT. WIND GUSTS TO 40
  MPH...SMALL HAIL AND BRIEF HEAVY DOWNPOURS OF RAIN WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE
 WEEK. THESE STORMS WILL OCCUR MAINLY IN THE LATE AFTERNOON INTO
 THE EARLY EVENING DUE TO AFTERNOON HEATING. AT THIS TIME THESE
 THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB/GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 5:16 AM CDTFlash Flood WarningSGFCherokee, Crawford4 hr
Jul 15, 5:34 AM CDTSevere Thunderstorm WarningSGFCherokee41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.